MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-150CLA145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
Occluded lesions in the superficial femoral (sfa), posterior tibial (pt) and anterior tibial (at) arteries were crossed from an antegrade approach.The at was accessed via the pedal arch and a diamondback peripheral exchangeable orbital atherectomy device (oad) was used to treat the pt.Glideassist was used to navigate the oad around the pedal arch and treatment was performed in the at.When treatment with the oad was completed, glideassist was activated to remove the device, however it was stuck in the vessel.Multiple attempts were made to remove the device, but they were unsuccessful.Cut down surgery was performed to remove the device and the patient was stable following the procedure.
 
Additional Manufacturer Narrative
The oad and guide wire were received at csi for analysis.There was no damage or abnormalities observed that would have contributed to the reported event.The oad crown was measured and found to be within specification.The driveshaft of the oad and the guide wire are separated and the distal guide wire spring tip section was not returned.Scanning electron microscopy analysis determined that the driveshaft was cut, and the wire was pulled to failure.This damage is likely due to handling and removal attempts during the procedure and is not considered a contributing factor to the reported event.Analysis of the device data log identified multiple stall events.It is possible that the stall events may have contributed to the reported event, however this was not confirmed.The root cause of the stall events is undetermined.At the conclusion of the device analysis investigation, the report that the device became stuck in the vessel could not be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key11724969
Report Number3004742232-2021-00156
Device Sequence Number17031666
Product Code MCW
UDI-Device Identifier10852528005909
UDI-Public(01)10852528005909(17)221231(10)358769
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBP-EX-150CLA145
Device Catalogue Number7-10030-10
Device Lot Number358769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR